Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 55, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 9, 2012, 4:48 PM EDT for 4 counties in Georgia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2012, 4:48 PM EDT (20:48 UTC)
- Expired
- May 9, 2012, 5:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Bacon County, GA, Pierce County, GA, Wayne County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 4:50 PM EDT | TSTM WND DMG | 2 Ene Alma, GA | THE CALL CENTER REPORTED 2 TREES DOWN BLOCKING THE ROADWAYS NEAR BENNETT STILL HIGHWAY. THE TIME GIVEN WAS BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 420 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
009
WUUS52 KJAX 092048
SVRJAX
GAC001-005-229-305-092130-
/O.NEW.KJAX.SV.W.0055.120509T2048Z-120509T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
448 PM EDT WED MAY 9 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WAYNE COUNTY IN SOUTHEAST GEORGIA
EXTREME NORTHERN PIERCE COUNTY IN SOUTHEAST GEORGIA
SOUTHERN APPLING COUNTY IN SOUTHEAST GEORGIA
BACON COUNTY IN SOUTHEAST GEORGIA
* UNTIL 530 PM EDT
* AT 448 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ALMA...AND MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SURRENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3149 8203 3146 8250 3147 8250 3147 8257
3165 8259 3177 8213
TIME...MOT...LOC 2048Z 265DEG 22KT 3157 8247
$$
STRUBLE2 follow-up statements
984
WWUS52 KJAX 092103
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
503 PM EDT WED MAY 9 2012
GAC229-092113-
/O.CAN.KJAX.SV.W.0055.000000T0000Z-120509T2130Z/
PIERCE GA-
503 PM EDT WED MAY 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHERN PIERCE COUNTY
IS CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 3152 8247 3151 8251 3153 8253 3165 8255
3177 8213 3155 8205
TIME...MOT...LOC 2103Z 265DEG 22KT 3160 8234
$$
GAC001-005-305-092130-
/O.CON.KJAX.SV.W.0055.000000T0000Z-120509T2130Z/
WAYNE GA-APPLING GA-BACON GA-
503 PM EDT WED MAY 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHERN BACON...SOUTHERN APPLING AND NORTHWESTERN WAYNE
COUNTIES...
AT 503 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NEW LACY...OR 6 MILES NORTHEAST OF ALMA...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SURRENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3152 8247 3151 8251 3153 8253 3165 8255
3177 8213 3155 8205
TIME...MOT...LOC 2103Z 265DEG 22KT 3160 8234
$$
STRUBLE899
WWUS52 KJAX 092118
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
518 PM EDT WED MAY 9 2012
GAC001-005-305-092130-
/O.CON.KJAX.SV.W.0055.000000T0000Z-120509T2130Z/
WAYNE GA-APPLING GA-BACON GA-
518 PM EDT WED MAY 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EASTERN BACON...CENTRAL APPLING AND NORTHWESTERN WAYNE
COUNTIES...
AT 518 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SURRENCY...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SURRENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3156 8231 3158 8236 3170 8238 3177 8213
3155 8205
TIME...MOT...LOC 2118Z 259DEG 24KT 3165 8220
$$
STRUBLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:02 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 9, 2:02 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 202 PM EDT WED MAY 9 2012 ...STRONG TO LOCALLY SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... .SHORT TERM /TONIGHT THROUGH THURSDAY/... ISOLATED TO SCATTERED SHOWERS CONTINUE TO GRADUALLY DEVELOP ACROSS NORTHEAST FLORIDA...WITH MORE ORGANIZED ACTIVITY ENTERING SOUTHEAST GEORGIA IN ADVANCE OF A COLD FRONT. THE FRONTAL BOUNDARY WILL ENTER FAR SOUTHEAST GEORGIA LATER THIS AFTN...CROSSING NORTHERN FLORIDA THIS EVENING...EXITING OVERNIGHT/EARLY THURSDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR MOST OF THE AREA THROUGH THIS EVENING...THINKING THE GREATEST RISK WILL BE ACROSS SOUTHEAST GEORGIA CLOSER TO THE GREATEST DEEP LAYER SHEAR. WILL USE GUSTY WINDS/SMALL HAIL FOR THE STORMS THROUGH THIS EVENING...WITH NUMEROUS POPS FOR SE GA/EXTREME NE FL...AND SCATTERED POPS FURTHER SOUTH. ACTIVITY WILL WEAKEN LATER THIS EVENING AS THE FRONT MOVES SOUTH. CONDITIONS WILL DRY OUT THURSDAY AS THE FRONT EXITS TO THE SOUTHEAST. MILD LOW TEMPERATURES IN THE 60S WILL PREVAIL TNGT...WITH COOLER LOWER/MID 80S FOR MOST AREAS THURSDAY. .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... HIGH PRESSURE WILL BUILD NORTH OF THE REGION FOR THURSDAY NIGHT INTO THE WEEKEND. THE ONSHORE FLOW SHOULD PROVIDE ENOUGH MOISTURE FOR PRECIP SATURDAY INTO SUNDAY. MODELS INDICATE AN UPPER TROUGH OVER THE GULF...WITH A WEAK SURFACE LOW TO THE WEST OF FLORIDA FOR THE FIRST HALF OF NEXT WEEK...WHICH SHOULD KEEP THE REGION SOMEWHAT UNSETTLED...SO CONTINUED WITH PRECIP CHANCES THROUGH THE PERIOD. EXPECTING TEMPERATURES TO GENERALLY BE A FEW DEGREES BELOW NORMAL. && .AVIATION... CONVECTION IS EXPECTED TO DEVELOP ACROSS THE FORECAST AREA THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING...AHEAD OF AN APPROACHING FRONTAL BOUNDARY. THIS FRONT WILL PASS SOUTH OF AREA TERMINALS OVERNIGHT. WHILE CONVECTION WILL BE POSSIBLE THROUGH AROUND MIDNIGHT...MOST OF IT IS EXPECTED LATE THIS AFTERNOON AND EARLY EVENING. WHILE PREVAILING VFR CONDITIONS ARE EXPECTED REDUCED CONDITIONS CAN BE EXPECTED IN AND NEAR STORMS...AS WELL AS IN EARLY MORNING FOG AT VQQ/GNV. && .MARINE... WINDS/WAVES BELOW CRITERIA INTO THIS EVENING...WITH WINDS INCREASING TO SCEC LATE TNGT/THURSDAY OFFSHORE IN THE WAKE OF A COLD FRONT. WINDS BRIEFLY DIMINISH LATE THURSDAY/THURSDAY NIGHT AS WEAK HIGH BUILDS NEAR THE COAST. HIGH PRES RIDGE REESTABLISHES NORTH OF THE AREA FOR INCREASING WINDS FRIDAY INTO EARLY NEXT WEEK. RIP CURRENTS: LOW RISK THROUGH THURSDAY. && .FIRE WEATHER... CONVECTION IS EXPECTED ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING...AHEAD OF AN APPROACHING COLD FRONT. THIS FRONT WILL MOVE SOUTH OF THE REGION OVERNIGHT INTO THURSDAY MORNING. DRIER AIR WILL ADVECT SOUTH BEHIND THIS FRONT. WHILE MIN RH VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT OVER THE SUWANNEE VALLEY FOR THURSDAY AND FRIDAY...WINDS...ERC AND DISPERSIONS ARE NOT EXPECTED TO REACH RED FLAG CRITERIA. AS HIGH PRESSURE BUILDS NORTHEAST OF THE REGION OVER THE WEEKEND...ONSHORE FLOW SHOULD RESULT IN HIGHER RH VALUES. && .PRELIMINARY POINT TEMPS/POPS... AMG 61 83 53 84 / 50 0 0 0 SSI 66 79 63 79 / 60 0 0 0 JAX 64 82 58 83 / 60 10 0 0 SGJ 67 80 65 79 / 50 10 0 10 GNV 65 85 56 85 / 40 10 0 0 OCF 67 86 59 87 / 40 20 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ALLEN/STRUBLE/KEEGAN
Hazardous weather outlook, May 9, 12:25 PM EDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1225 PM EDT WED MAY 9 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-101000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1225 PM EDT WED MAY 9 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ..SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING... .DAY ONE...THIS AFTERNOON AND TONIGHT... SOME THUNDERSTORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND EVENING...WITH THE MAIN SEVERE THREATS DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA SUNDAY THROUGH TUESDAY AS AN UPPER TROUGH SLOWLY APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER...SPOTTER ACTIVATION MAY BE NEED LATER THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, May 9, 4:16 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
416 PM EDT WED MAY 9 2012
GAZ132>134-149-150-092100-
ATKINSON-BACON-COFFEE-JEFF DAVIS-WARE-
416 PM EDT WED MAY 9 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME
NORTHWESTERN WARE...SOUTHERN JEFF DAVIS...NORTHWESTERN ATKINSON...
WESTERN BACON AND COFFEE COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 500 PM EDT...
AT 416 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 11 MILES WEST OF DOUGLAS...OR 9 MILES SOUTH OF
AMBROSE...MOVING EAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND BROXTON...DOUGLAS...WEST GREEN AND NICHOLLS
THROUGH 500 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3148 8312 3158 8306 3171 8264 3141 8257
3137 8312 3148 8314
TIME...MOT...LOC 2016Z 261DEG 21KT 3147 8303
STRUBLESpecial weather statement, May 9, 4:42 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 442 PM EDT WED MAY 9 2012 GAZ132>136-150-151-092130- APPLING-BACON-COFFEE-JEFF DAVIS-PIERCE-WARE-WAYNE- 442 PM EDT WED MAY 9 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN WAYNE...EXTREME NORTHWESTERN WARE...NORTHERN PIERCE...SOUTHERN JEFF DAVIS...SOUTHERN APPLING...BACON AND EXTREME EASTERN COFFEE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 530 PM EDT... AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF ALMA...MOVING EAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ALMA...NEW LACY AND SURRENCY THROUGH 530 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3181 8210 3150 8201 3142 8257 3168 8263 TIME...MOT...LOC 2043Z 261DEG 22KT 3156 8249 STRUBLE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:00 PM EDT | Special Weather Statement | JAX | Jeff Davis | 30 min |
| May 8, 8:34 PM EDT | Special Weather Statement | JAX | Bacon, Jeff Davis | 26 min |
| May 8, 8:37 PM EDT | Special Weather Statement | JAX | Echols | 53 min |
| May 9, 4:16 PM EDT | Special Weather Statement | JAX | Coffee | 44 min |
| May 9, 4:42 PM EDT | Special Weather Statement | JAX | Appling, Bacon | 48 min |
| May 9, 4:51 PM EDT | Special Weather Statement | JAX | Charlton | 24 min |
| May 9, 5:15 PM EDT | Special Weather Statement | JAX | Echols | 45 min |
| May 9, 5:31 PM EDT | Special Weather Statement | JAX | Clinch | 44 min |
| May 9, 5:36 PM EDT | Special Weather Statement | JAX | Wayne | 39 min |
| May 9, 5:45 PM EDT | Special Weather Statement | JAX | Camden | 45 min |
| May 9, 6:12 PM EDT | Special Weather Statement | JAX | Echols | 48 min |
| May 9, 6:32 PM EDT | Special Weather Statement | JAX | Camden | 43 min |
| May 9, 6:57 PM EDT | Special Weather Statement | JAX | Camden | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.